MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO-10 STRAIGHT 200CM; WIRE, GUIDE, CATHETER
Catalog Number M00316310
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during one intracranial arteriovenous malformations embolization case, the operator used subject guidewire to work with non-stryker microcatheter to build access.However large area of green coating peeled off at the middle and rear of the subject guidewire.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the guidewire was noted to be kinked at 33cm, 58cm and 149cm from the proximal end of the guidewire, the guidewire (ptfe) polytetrafluoroethylene coating was seen to be peeling at 3cm, 37cm and 53.6cm from the proximal end of the guidewire, and the core wire distal end was observed through the distal tip dome.A functional inspection was not available as visual defect was confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the patient's anatomy was not tortuous, and a non-stryker microcatheter was used with the subject guidewire.During visual inspection, the guidewire was noted to be kinked at 33cm, 58cm and 149cm from the proximal end.The ptfe coating was seen to be peeling at 3cm, 37cm and 53.6cm from the proximal end of the guidewire, confirming the reported event.Based on the analysis, the ptfe coating damage most likely occurred as a result of interaction with the introducer.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer at an angle.An assignable cause of handling damage will be assigned to the as reported and as analyzed ¿guidewire ptfe coating peeling¿ as well as the as analyzed 'guidewire kinked/bent' as these issues are due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description

Brand Name
SYNCHRO-10 STRAIGHT 200CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key17786801
Report Number3012931345-2023-00211
Device Sequence Number20691396
Product Code DQX
UDI-Device Identifier07613252187158
UDI-Public07613252187158
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2024
Device Catalogue NumberM00316310
Device Lot Number0000106630
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MARATHON MICROCATHETER (NON-STRYKER)
Patient Age68 YR
Patient SexMale
Patient Weight70 KG
Patient RaceAsian